Ok, so I am definitely NOT doctor...but it may have to do with seratonin? Gotta do some research...lol
I CAN tell you that I have the same experience, migraine episodes that last even two days will put me in a "funk" but I can have kidney stones that require a week's hospital stay and I don't get the same depression symptoms. To be careful about the subject and not break any rules I can tell you that the depression cycles have been severe, and after it is over I wondered how I could have thought the things that I did.
I think a "mild" anti-depressant all the time helps ease the depression during the migraine episodes that trigger major depression.
At least you aren't alone with this...
Post Edited (korbnep) : 11/14/2007 1:14:11 PM (GMT-7)
I think it is a combination of factors, as stated above. When you start to get relief from your migraines, and then another steady stream of migraines (and of course migraine pain) hits, it can create a very negative, hopeless feeling. ALSO, as tys pointed out there is an actual chemical reason this happens, and it has to do with serotonin. One of the causes of migraines is decreased levels of serotonin (a "brain chemical") in the brain. Serotonin is one of the brain chemicals responsible for making you feel "happy". Studies have also shown one of the causes of depression is decreased levels of serotonin in the brain. So, it is quite common for people suffering with migraines to also suffer from depression. Sometimes antidepressants will help in both areas by raising the serotonin levels in the brain.